Author Topic: citalopram 20mg  (Read 2820 times)

weenancy

  • Karma Group
  • Newbie
  • *****
  • Posts: 38
citalopram 20mg
« on: October 31, 2011, 01:40:13 PM »
hi

i have been on this for 10 days now, how do i know it has stated to take effect?  thusrday n friday last week i felt fantastic and thought ok thats them staring to work but its been all down hill from there.  this is the 1st time i have been on an AD.

Zaf

  • Banned
  • Super Hero
  • *
  • Posts: 13926
Re: citalopram 20mg
« Reply #1 on: October 31, 2011, 01:50:34 PM »
they usually take about 4 weeks to work for me but I guess everyone is different.   The big danger when depressed is to feel good, do too much then go down with a bump, it may be thats what you are experiencing - even when on ADs you'll probably find you have ups and downs :( 
Certain things catch your eye, but pursue only those that capture your heart.

weenancy

  • Karma Group
  • Newbie
  • *****
  • Posts: 38
Re: citalopram 20mg
« Reply #2 on: October 31, 2011, 02:19:54 PM »
went daft.  changed beds,curtains done mountains of ironing, a bit of weeding went shopping and got ma hair done.  maybe over done it!! $%^

Zaf

  • Banned
  • Super Hero
  • *
  • Posts: 13926
Re: citalopram 20mg
« Reply #3 on: October 31, 2011, 02:21:08 PM »
Its so tempting isnt it?  Ive done the same many times despite knowing I shouldnt  ::)
Certain things catch your eye, but pursue only those that capture your heart.

Got

  • Karma Group
  • Hero Member
  • *****
  • Posts: 2343
Re: citalopram 20mg
« Reply #4 on: October 31, 2011, 02:26:28 PM »
Hi weenancy. Stick with it, the medication should take effect soon. Give it at least 4 weeks. I've been on mdeication for a while now, sometimes I feel ok for a few days, then I crash for a few days into bad depression.....its annoying because you think your ok, then realise your arnt.

Have plenty of rest and be nice to yourself. X

weenancy

  • Karma Group
  • Newbie
  • *****
  • Posts: 38
Re: citalopram 20mg
« Reply #5 on: October 31, 2011, 02:35:42 PM »
hi stevie.  thats 10 days so far.  glad for the help here on this site.  i am doing as little as posssible today but i do need to clean out the guinee pig cage.  how r u today?

janet x

Ally

  • Karma Group
  • Jr. Member
  • *****
  • Posts: 131
Re: citalopram 20mg
« Reply #6 on: November 01, 2011, 08:55:35 AM »
I was on 20mg citalopram for a while.
Had to stop taking it coz it made me feel so nauseous. Even if I took it before I went to bed at night, I would feel so sick that I couldn't sleep and because I couldn't sleep, I was feeling more depressed

Vicious Circle.

Hope it works for you tho.
Stick with it and feel better soon  :)

xwardx

  • Karma Group
  • Newbie
  • *****
  • Posts: 99
Re: citalopram 20mg
« Reply #7 on: November 07, 2011, 08:21:39 PM »
Hi there,

I'm also on Citalopram I had been on Fluoxetine but the side effects I were having were too much to cope with so I am now on my 2nd week of Citalopram but am aware it will take a while to take effect. I have been taking ADs since end of 2008 but always been on the Fluoxetine so the whole Citalopram thing is new to me too really, if you want to talk or ask any questions feel free at any time. Hope things start improving soon for you. :)

Luna

  • Karma Group
  • Newbie
  • *****
  • Posts: 11
Re: citalopram 20mg
« Reply #8 on: November 08, 2011, 10:04:16 AM »
If I can resist being attracted by that fantastic array of emoticons, I'd like to add my penn'orth to this topic. I am 48, have suffered from episodes of depression on and off since I was 18, and have been on citalopram 20mg for almost 3 years, having tried to get by without antidepressants for about three years before that.  Whenever I take any ADs in this group I feel rather odd for the first couple of weeks- in a bubble, a bit nauseous, sleep disturbances.  After four weeks on citalopram (or thereabouts) I felt as if I had been lifted and dropped in another place, a vantage point from which my life and I looked OK, and I realised that my dissatisfaction and unhappiness had mainly been a result of depression.  Stick with it, this SSRI is in my opinion very good- it doesn't even interfere with sexual function, which mostly they do in my experience. I feel a lot more myself on them than say, Lustral, which was the last one I was on.  But after almost 3 years I am so used to them I don't know where I end and the tablets begin, which I guess in itself is a concern in terms of getting off them!  I have a sister who also suffers from depression and she has more or less accepted she will be on a maintenance dose of prozac for ever.  Last time I came off tablets successfully I phased out the medication by increasing amounts of meditation, which took dedication  ;D.  But the depression returned.  I feel pretty good now- not amazing, I still have ups and downs, but they are manageable.  Us folks just have to do what it takes  ^&* even if it involves tying a balloon to a dog.  Good luck xx